MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL
Catalog Number 21AGN-751
Medical Device Problem Codes Fracture (1260); Incomplete Coaptation (2507); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 21mm regent aortic valve was chosen for implantation.At an unknown point during the procedure, the leaflets were not functioning properly.There were no reported patient effects.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received it was reported that on (b)(6) 2024, a 21mm regent aortic valve was chosen for implantation.During implantation, one of the leaflets was observed to be fractured.A replacement 21mm regent valve was implanted to complete the procedure.There were no reported patient effects or clinically significant delay.
 
Additional Manufacturer Narrative
H6 health effect - clinical code 4480 was removed.H6 health effect - impact code 4648 was removed.H6 medical device problem codes 2507 was removed.An event of leaflet fracture during implantation was reported.The possible causes of the reported event include an external force applied to the valve leaflets that may cause structural damage, the use of a hard or rigid instruments to test leaflet mobility and oversizing of the valve.Information from the field did not indicate whether any instruments came into contact with the valve during the procedure or if the valve was oversized.The device was returned to abbott for analysis and the investigation found that one leaflet was intact in the orifice and the other was received dislodged and fractured.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the potential cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
REGENT HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19182472
Report Number2135147-2024-01844
Device Sequence Number15261838
Product Code LWQ
UDI-Device Identifier05414734005982
UDI-Public(01)05414734005982(17)281022(10)C00016526
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21AGN-751
Device Lot NumberC00016526
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown